Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 9, 2018, 1:13 PM CDT for Putnam County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 1:13 PM CDT (18:13 UTC)
- Expired
- Aug 9, 2018, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
County Putnam County, TN
The radar
The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WWUS84 KOHX 091813
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
113 PM CDT THU AUG 9 2018
TNZ032-065-091900-
Putnam TN-White TN-
113 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE AND PUTNAM
COUNTIES UNTIL 200 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 10 miles west of Cookeville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Hamptons Crossroads, Bakers
Crossroads and Burgess Falls State Park.
LAT...LON 3618 8528 3618 8526 3615 8521 3610 8522
3609 8525 3605 8524 3603 8526 3596 8526
3593 8525 3600 8564 3607 8569 3608 8572
3608 8577 3621 8576 3622 8564 3621 8563
3623 8559 3622 8557 3624 8555 3625 8544
TIME...MOT...LOC 1812Z 276DEG 24KT 3611 8568
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:32 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 9, 12:32 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1232 PM CDT Thu Aug 9 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Showers and a few thunderstorms this morning. For the most part, the thunder seems relegated to areas closer to the KY state line, but that won't hold true all day. More activity will push into our southern counties over the next few hours, giving those areas a few rumbles of thunder, also. Not much in the energy, nor the shear departments and with very little dry air aloft according to the 12Z OHX sounding, I don't expect anything like we saw yesterday as far as organization is concerned. Obviously, it's summer and we could see a strong storm or two, but nothing widespread this afternoon. Hi-res guidance doesn't seem to have a great hold on today's evolution, so I'm just going to stick to the likely category for this afternoon's PoPs. I tried to make some tweaks to the hourly temperatures based on the rainfall this morning, but that's never easy. No one will see rain all day, so many will still get to the mid-80s at least once today. Updates out shortly. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and thunderstorms continue to move across the area. CSV will see this main line of storms arrive between 18Z and 19Z bringing potential IFR conditions with it. Another band of showers developing in Western TN will move into CKV between 19Z and 20Z bringing MVFR conditions along with it. Have left in VCTS/VCSH at all terminals through the afternoon hours. MVFR may develop overnight at CSV and CKV around 08Z. Fog will dissipate around 12Z. In terms of additional showers at all terminals, short term models are struggling with timing early tomorrow morning through mid day tomorrow. Have left out any mention of showers due to the uncertainty and will re-address the issue in a later TAF cycle. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........MacDonald
Hazardous weather outlook, Aug 9, 8:15 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 815 AM CDT Thu Aug 9 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-101315- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 815 AM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 9, 11:25 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1125 AM CDT THU AUG 9 2018
TNZ028-091700-
Wilson TN-
1125 AM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILSON COUNTY UNTIL
NOON CDT...
At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Walterhill, or 11 miles south of Lebanon, moving east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Watertown, Cedars Of Lebanon State Park and Tuckers Crossroads.
LAT...LON 3620 8609 3619 8610 3612 8607 3606 8606
3606 8605 3604 8605 3603 8604 3601 8604
3600 8603 3597 8628 3599 8633 3602 8638
3601 8638 3604 8639 3603 8640 3604 8642
3610 8644 3623 8612
TIME...MOT...LOC 1625Z 250DEG 18KT 3604 8635
27Special weather statement, Aug 9, 11:50 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
1150 AM CDT THU AUG 9 2018
TNZ028-062-063-091730-
Cannon TN-Rutherford TN-Wilson TN-
1150 AM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RUTHERFORD...
SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES UNTIL 1230 PM CDT...
At 1150 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Walterhill, or 11 miles northeast of Murfreesboro,
moving east at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Woodbury, Auburntown, Lascassas and Milton.
LAT...LON 3600 8603 3596 8602 3590 8594 3579 8595
3587 8632 3598 8631 3601 8604
TIME...MOT...LOC 1650Z 275DEG 23KT 3596 8623
27Special weather statement, Aug 9, 12:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
1236 PM CDT THU AUG 9 2018
TNZ064-091800-
De Kalb TN-
1236 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB COUNTY UNTIL 100 PM
CDT...
At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Smithville, Dowelltown, Liberty, Center Hill Lake and Edgar Evans
State Park.
LAT...LON 3608 8578 3607 8576 3608 8572 3607 8569
3601 8565 3601 8563 3597 8566 3590 8565
3589 8567 3588 8564 3586 8567 3585 8565
3583 8566 3592 8597 3594 8598 3610 8597
3610 8589 3609 8587 3611 8585 3611 8579
TIME...MOT...LOC 1735Z 272DEG 28KT 3602 8589
27Special weather statement, Aug 9, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
113 PM CDT THU AUG 9 2018
TNZ032-065-091900-
Putnam TN-White TN-
113 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE AND PUTNAM
COUNTIES UNTIL 200 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 10 miles west of Cookeville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Hamptons Crossroads, Bakers
Crossroads and Burgess Falls State Park.
LAT...LON 3618 8528 3618 8526 3615 8521 3610 8522
3609 8525 3605 8524 3603 8526 3596 8526
3593 8525 3600 8564 3607 8569 3608 8572
3608 8577 3621 8576 3622 8564 3621 8563
3623 8559 3622 8557 3624 8555 3625 8544
TIME...MOT...LOC 1812Z 276DEG 24KT 3611 8568
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:25 AM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Aug 9, 11:50 AM CDT | Special Weather Statement | OHX | Cannon | 40 min |
| Aug 9, 12:36 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Aug 9, 1:19 PM CDT | Special Weather Statement | OHX | Coffee | 26 min |
| Aug 9, 1:57 PM CDT | Special Weather Statement | OHX | Cumberland | 48 min |
| Aug 9, 2:17 PM CDT | Special Weather Statement | OHX | Van Buren | 28 min |
| Aug 9, 3:03 PM CDT | Special Weather Statement | OHX | Dickson, Houston | 42 min |
| Aug 9, 6:51 PM CDT | Special Weather Statement | OHX | Perry | 24 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.